Alert archive / Virginia / Tornado Warnings in 2019

Tornado Warning 7, NWS Blacksburg, VA

April 14, 2019Surry County, North Carolina; Carroll County, Patrick County, Virginia

NWS Blacksburg, VA issued this tornado warning at Apr 14, 2019, 1:51 PM EDT for Surry County, North Carolina; Carroll County, Patrick County, Virginia. It was in force for 24 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 14, 2019, 1:51 PM EDT (17:51 UTC)
Expired
Apr 14, 2019, 2:15 PM EDT
In force
24 min
Issued by
NWS Blacksburg, VA
Area
Storm-based polygon
Tornado
Radar indicated
Hail
0.75 in

Counties Surry County, NC, Carroll County, VA, Patrick County, VA

The radar

The Roanoke radar (KFCX), 76 km from the middle of the area, began a volume at 17:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 14, 1:56 PM EDTTSTM WND DMG3 Nw Dobson, NCNUMEROUS LARGE TREE LIMBS BLOWN DOWN OFF TOBE HUDSON ROAD.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 5.9 hours before the alert went out and 83 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 12:00Z on 2019-04-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 59 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 12:00Z on 2019-04-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 132 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
59 J/kg
Mixed-layer CIN
-37 J/kg
Mixed-layer LCL
562 m above ground
0-6 km bulk shear
48 kt
0-1 km storm-relative helicity
132 m²/s²
0-3 km storm-relative helicity
179 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.3

Open this sounding in Storm Lab

The text

As transmitted.

297 
WFUS51 KRNK 141751
TORRNK
NCC171-VAC035-141-141815-
/O.NEW.KRNK.TO.W.0007.190414T1751Z-190414T1815Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service BLACKSBURG VA
151 PM EDT Sun Apr 14 2019

The National Weather Service in BLACKSBURG has issued a

* Tornado Warning for...
  North central Surry County in northwestern North Carolina...
  Southeastern Carroll County in southwestern Virginia...
  Southwestern Patrick County in southwestern Virginia...

* Until 215 PM EDT
    
* At 151 PM EDT, a severe thunderstorm capable of producing a tornado
  was located near Mountain Park, moving northeast at 45 mph.

  HAZARD...Tornado. 

  SOURCE...Radar indicated rotation. 

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely. 

* Locations impacted include...
  Mount Airy...
  Flat Rock...
  Dobson...
  Ararat...
  and Cana.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3632 8078 3634 8084 3661 8070 3661 8044
TIME...MOT...LOC 1751Z 216DEG 38KT 3636 8079 

TORNADO...RADAR INDICATED
HAIL...<.75IN

$$

DS
2 follow-up statements
442 
WWUS51 KRNK 141759
SVSRNK

Severe Weather Statement
National Weather Service BLACKSBURG VA
159 PM EDT Sun Apr 14 2019

NCC171-VAC035-141-141815-
/O.CON.KRNK.TO.W.0007.000000T0000Z-190414T1815Z/
Surry NC-Carroll VA-Patrick VA-
159 PM EDT Sun Apr 14 2019

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 215 PM EDT FOR 
NORTH CENTRAL SURRY...SOUTHEASTERN CARROLL AND SOUTHWESTERN PATRICK
COUNTIES...
    
At 159 PM EDT, a severe thunderstorm capable of producing a tornado
was located over Dobson, moving northeast at 45 mph.

HAZARD...Tornado. 

SOURCE...Radar indicated rotation. 

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely. 

Locations impacted include...
Mount Airy...
Flat Rock...
Dobson...
Ararat...
and Cana.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

When it is safe to do so, please send your reports of hail of any
size, as well as reports of any wind damage, including downed trees
or large limbs, to the National Weather Service by calling toll free
at 1...8 6 6...2 1 5...4 3 2 4. Reports and pictures can also be
shared on the National Weather Service Blacksburg Facebook page and
on Twitter.

&&

LAT...LON 3646 8078 3661 8069 3661 8046 3638 8071
      3641 8078
TIME...MOT...LOC 1759Z 216DEG 38KT 3643 8073 

TORNADO...RADAR INDICATED
HAIL...<.75IN

$$

DS
110 
WWUS51 KRNK 141816
SVSRNK

Severe Weather Statement
National Weather Service BLACKSBURG VA
216 PM EDT Sun Apr 14 2019

NCC171-VAC035-141-141825-
/O.EXP.KRNK.TO.W.0007.000000T0000Z-190414T1815Z/
Surry NC-Carroll VA-Patrick VA-
216 PM EDT Sun Apr 14 2019

...THE TORNADO WARNING FOR NORTH CENTRAL SURRY...SOUTHEASTERN 
CARROLL AND SOUTHWESTERN PATRICK COUNTIES HAS EXPIRED...
                
The storm which prompted the warning has weakened below severe
limits, and no longer appears capable of producing a tornado.
Therefore, the warning has been allowed to expire.  However gusty
winds and heavy rain are still possible with this thunderstorm.

When it is safe to do so, please send your reports of hail of any
size, as well as reports of any wind damage, including downed trees
or large limbs, to the National Weather Service by calling toll free
at 1...8 6 6...2 1 5...4 3 2 4. Reports and pictures can also be
shared on the National Weather Service Blacksburg Facebook page and
on Twitter.

LAT...LON 3646 8078 3661 8069 3661 8046 3638 8071
      3641 8078
TIME...MOT...LOC 1815Z 216DEG 38KT 3657 8060 

$$

DS

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Blacksburg, VA wrote its last area forecast discussion before this tornado warning went out at Apr 14, 1:32 PM EDT, 19 minutes earlier.

Area forecast discussion, Apr 14, 1:32 PM EDT, 19 minutes before
Area Forecast Discussion
National Weather Service Blacksburg VA
132 PM EDT Sun Apr 14 2019

.SYNOPSIS...
A strong cold front will bring rain and an enhanced risk for
severe thunderstorms to the region this afternoon and tonight.
Following the front, high pressure will settle over the region
for the first half of the week.

&&

.NEAR TERM /THROUGH TONIGHT/...
As of 100 PM EDT Sunday...

Showers across the mountains keeping thunderstorms threat low
through early this afternoon. By mid afternoon, heating will
increase instabilities for the cold front to produce strong to
severe storms into the evening.

Some clear skies east of the Blue Ridge increasing
instabilities through the afternoon. Bands of strong to severe
storms are tracking over the foothills. By mid afternoon, these
storms will bring the threat for severe weather to the
piedmont.

SPC chance for a watch is currently at 60 percent.

As of 345 AM EDT Sunday...

Zero chance of quiet weather this period. Still an enhanced risk of
severe thunderstorms this afternoon and tonight in association with
a strong cold front. In addition, a strong southerly low level jet
will mix down gusty winds outside of any thunderstorms across the
higher elevations of southern WV to the NC mountains, so a wind
advisory has been posted to account for this, for this
afternoon/evening.

Early this morning, 996 mb low pressure was located near Memphis,
with a warm front stretching northeast into WV, then southeast
across southern VA. This warm front should lift northward this
morning, with our entire area in the warm sector today. A few
showers showing up across the southern CWA in as moisture transport
increases out of the south. Following close to the high-res models
through today shows best chance of showers along the southern Blue
Ridge and adjacent areas this morning. Cloud cover will be
problematic at first in terms of convection, but strong dynamics
this afternoon with a screaming 55-65kt low level jet working across
should overcome any marginal CAPE to develop thunderstorms.

Severe thunderstorm risk still appears two-fold, with pre frontal
development associated with the low level jet and convergence moving
out of the southern Appalachians this morning into the High Country
of NC to the New River Valley by early afternoon, then heading east
to the piedmont by mid-late afternoon. Along and east of the Blue
Ridge may be an area to watch this afternoon for possible tornadoes,
as high-res models showing best 0-1km SRH of 300-400. Meanwhile,
LCLs stay under 1000m so folks east of the Blue Ridge should be
alert to rapidly changing conditions.

The main front is set to bring a line of storms into the mountains
by 6-8pm, then speeding east and out of the forecast area after
midnight. This will bring the damaging wind threat to the mountains.
High-res models and to some extent the synoptic models have sunshine
developing in the west this afternoon behind the first wave of
convection. This seems reasonable given mesoscale sinking and
downslope effects of a southerly wind. This should get the airmass
unstable once again but models do show by the time this line heads
over into the foothills/piedmont it looks to weaken per worked over
airmass from earlier convections. Nonetheless, all areas today will
be under the umbrella of a severe thunderstorm threat.

As far as heavy rain/flooding potential, it still exists, and will
have to watch how much rain falls with pre-frontal convection. Storm
motion will be fast, as much as 40 to 60 mph from the southwest to
the northeast, while the line moves eastward. The transient nature
of this should limit flooding, but with PWATS approaching 2 inches
this afternoon ahead of the front any training may cause problems,
and convective allowing models show the greatest threat of flooding
based on reflectivity and QPF forecasts to be over the NC mountains,
to the foothills of VA. Still confidence is not high enough to have
a flash flood watch out.

Once we get through this severe threat colder air will move into the
mountains, with upslope showers lingering in the mountains, changing
to snowflakes in the highest ridges. West winds will be kicking in
as well as pressure rises in 6 hours ramp up to 5 to 9 mb. Will
likely need wind headlines post-frontal for late tonight into the
next period, but after collaboration with neighboring offices, we
decided to hold off and concentrate more on the severe threat.

Skies east tonight should rapidly clear after midnight, while
upslope clouds keep the mountains mostly cloud to overcast.

Highs today will be tempered some due to cloud cover, but warm
advection should send temps to the 70s most place, potentially
reaching 80 out east if any period of sunshine is realized.

Temps tonight will be ranging from the mid to upper 30s across the
higher elevations, to lower to mid 40s elsewhere west of the Blue
Ridge, to upper 40s to mid 50s east.

High confidence forecast for severe thunderstorm and wind threat,
medium on temps and cloud cover, and medium on flood threat.

&&

.SHORT TERM /MONDAY THROUGH WEDNESDAY NIGHT/...
As of 300 AM EDT Sunday...

The low level wind flow will amplify as colder air continues to push in
behind the front on Monday. This will combine with good downward
momentum transfer to make for strong gusty winds especially along and
west of the Blue Ridge with gusts of 40 MPH to 50 MPH possible on the
hilltops. The energetic northwest flow will also generate a good amount
of upslope clouds and showers west of the Ridge with some wet snow for
the higher elevations, but accumulations do not appear likely given
April insolation. Building high pressure will eventually slacken winds
and lingering precipitation looks to be gone by Monday night, and fair
weather is on tap for Tuesday and Wednesday.

Temperatures will be well below normal behind the front on Monday with
highs in the low to mid 60s east of the Blue Ridge and nearly steady in
the mid 40s/lower 50s to the west. Lows monday night will also be quite
chilly with readings in the upper 30s/around 40 east to low/mid 30s
west. However temperatures will rebound nicely with readings well above
normal through the middle of the week.

&&

.LONG TERM /THURSDAY THROUGH SATURDAY/...
As of 230 PM EDT Saturday...

During this portion of the forecast, we will encounter a
weather pattern similar to what is playing out across the region
today into tomorrow.

An upper level trough is expected to deepen over the Rockies
and head eastward into the Central Plains states where it
develop into a strong upper level low during the Thursday time
frame. A strong southerly fetch of moisture will race north from
the Gulf of Mexico in advance of this system and progress into
our region. The upper low's associated cold front is expected to
cross our area Thursday night into Friday. Model vary on the
timing, but currently this is the general span of time offered
for this occurrence. Some guidance track an additional shortwave
trough northward along this front on Friday, slowing its
departure, and thus keeping the potential for active weather
into Friday night. The parent upper low and its associated
trough axis is expected to cross the area Saturday or Saturday
night.

What the above scenario means for our region will be
temperatures on the mild side in advance of this approaching
upper low/trough. Plenty of moisture and lift to have showers
probable Thursday through Friday, and perhaps even Friday night.
Thunderstorms, some potentially on the strong side thanks to
notable low level shear and marginal SBCAPE, will be possible
Friday afternoon and evening.

Cooler weather and gusty northwest winds are expected behind
the system, but this detail currently will fall outside the
extent of our seven-day forecast, more within the Saturday night
into Sunday time frame.

Temperatures during through Friday are expected to average 10
to 15 degrees above normal. On Saturday, readings will be closer
to 5 to 10 degrees above normal.

Confidence in this portion of the forecast is moderate. The
biggest question is how any change in timing of the upper low
and its associated surface features will impact the sensible
weather.

&&

.AVIATION /18Z SUNDAY THROUGH FRIDAY/...
As of 120 PM EDT Sunday...

Unsettled weather today will lead to poor flying weather in the
region. Some showers out there this morning with cigs and vsbys
around MVFR to at times IFR, and even LIFR near mountains and
Roanoke.

Looking at impactful weather today across the region as a
strong front and upper system move from the MS Valley to the
southeast U.S. There looks to be two rounds for our area, one
ahead of the front during the afternoon in the 18-00z time
frame from west to east, then the front a line of convection
itself moving west to east from 00z-06z. Expect gusty winds from
the south to the southwest with storms with sub-MVFR
conditions. Expect mainly VFR outside of it. After the front
tonight, looking for improving conditions in terms of cigs/vsbys
east of the mountains with clearing skies. MVFR cigs will
linger in the mountains til Monday morning.

Confidence is average for the ceilings and above average for
the thunderstorms and wind. Confidence is below average for fog
and visibilities.

EXTENDED AVIATION DISCUSSION...

Wind starts to diminish into Monday night as high pressure
builds in. VFR expected through Thursday.

&&

.RNK WATCHES/WARNINGS/ADVISORIES...
VA...Wind Advisory until 10 PM EDT this evening for VAZ007-009>013-
     015>017.
NC...Wind Advisory until 10 PM EDT this evening for NCZ001-002-018.
WV...Wind Advisory until 10 PM EDT this evening for WVZ042>044-507-
     508.

&&

SYNOPSIS...RCS/WP
NEAR TERM...RCS/WP
SHORT TERM...MBS
LONG TERM...DS
AVIATION...RCS
Hazardous weather outlook, Apr 14, 4:15 AM EDT, 9 hours 36 minutes before
Hazardous Weather Outlook
National Weather Service Blacksburg VA
415 AM EDT Sun Apr 14 2019

NCZ003-004-019-020-VAZ014-018>020-022>024-032>035-043-WVZ043-044-507-
508-150900-
Surry-Stokes-Wilkes-Yadkin-Montgomery-Craig-Alleghany VA-Bath-
Roanoke-Botetourt-Rockbridge-Patrick-Franklin-Bedford-Amherst-Henry-
Summers-Monroe-Eastern Greenbrier-Western Greenbrier-
415 AM EDT Sun Apr 14 2019

This Hazardous Weather Outlook is for north central North Carolina,
northwest North Carolina, central Virginia, south central Virginia,
southwest Virginia, west central Virginia and southeast West
Virginia.

.DAY ONE...Today and tonight.

There is an enhanced risk of severe thunderstorms Sunday afternoon
into Sunday night. The main threat will be damaging wind gusts.
However, large hail and isolated tornadoes are also possible. Storms
may also produce heavy rain that could lead to localized flooding.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Northwest winds may gust as high as 45 to 50MPH on Monday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will likely be needed.

NCZ005-006-VAZ044>047-058-059-150900-
Rockingham-Caswell-Pittsylvania-Campbell-Appomattox-Buckingham-
Halifax-Charlotte-
415 AM EDT Sun Apr 14 2019

This Hazardous Weather Outlook is for north central North Carolina,
central Virginia and south central Virginia.

.DAY ONE...Today and tonight.

There is a slight risk of severe thunderstorms Sunday afternoon into
Sunday night. The main threat from the storms will be damaging wind
gusts. However, large hail and isolated tornadoes are also possible.
Storms may also produce heavy rain that could lead to localized
flooding.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Northwest winds may gust as high as 40MPH on Monday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will likely be needed.

NCZ001-002-018-VAZ007-009>013-015>017-WVZ042-150900-
Ashe-Alleghany NC-Watauga-Tazewell-Smyth-Bland-Giles-Wythe-Pulaski-
Grayson-Carroll-Floyd-Mercer-
415 AM EDT Sun Apr 14 2019

...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 10 PM EDT THIS
EVENING...

This Hazardous Weather Outlook is for northwest North Carolina,
southwest Virginia and southeast West Virginia.

.DAY ONE...Today and tonight.

Strong gusty winds will develop ahead of a cold front approaching
from the west.

Also, there is an enhanced risk of severe thunderstorms Sunday
afternoon into Sunday night. The main threat will be damaging wind
gusts. However, large hail and isolated tornadoes are also possible.
Storms may also produce heavy rain that could lead to localized
flooding.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Northwest winds may gust as high as 45 to 50MPH on Monday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will likely be needed.

In the hours before

Special weather statement, Apr 14, 12:39 PM EDT, 1 hour 12 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
1239 PM EDT Sun Apr 14 2019

VAZ032-043-141700-
Henry-Patrick-
1239 PM EDT Sun Apr 14 2019

...A SHOWER WILL AFFECT HENRY AND PATRICK COUNTIES...

Until 100 PM EDT.

At 1238 PM EDT, a shower was located over Critz, moving northeast at
40 mph.

Winds in excess of 40 mph are possible with this shower. This shower
has had a history of rotating. We will continue to monitor its
progress and assess the need for any additional warnings.

Locations impacted include...
Bassett...
Sanville...
Stanleytown...
Philpott Dam...
and Critz.

This shower may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

LAT...LON 3663 8018 3680 8005 3680 8004 3678 8003
      3678 8001 3675 7994 3661 8015
TIME...MOT...LOC 1638Z 220DEG 34KT 3665 8014

DS
Special weather statement, Apr 14, 1:00 PM EDT, 51 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
100 PM EDT Sun Apr 14 2019

VAZ033-141715-
Franklin-
100 PM EDT Sun Apr 14 2019

...A SHOWER WILL AFFECT FRANKLIN COUNTY..

Until 115 PM EDT.

At 1259 PM EDT, a shower was located over Bassett, moving northeast
at 40 mph.

Winds in excess of 40 mph are possible with this shower. This shower
continues to show signs of weak rotation. We will continue to
monitor for the potential of any needed warnings.

Locations impacted include...
Oak Level.

This shower may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

LAT...LON 3693 7992 3689 7982 3681 7992 3682 7997
      3681 8000 3680 8001
TIME...MOT...LOC 1659Z 218DEG 36KT 3681 7997

DS
Special weather statement, Apr 14, 1:28 PM EDT, 23 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
128 PM EDT Sun Apr 14 2019

NCZ003-141800-
Surry-
128 PM EDT Sun Apr 14 2019

...A STRONG THUNDERSTORM WILL AFFECT SURRY COUNTY...

Until 200 PM EDT.

At 128 PM EDT, a strong thunderstorm was located over State Road,
moving northeast at 45 mph.

Winds in excess of 40 mph and pea size hail are possible with this
storm.

Locations impacted include...
Mount Airy...
Elkin...
Flat Rock...
Dobson...
and Mountain Park.

LAT...LON 3633 8087 3634 8090 3636 8090 3656 8075
      3655 8052 3626 8087
TIME...MOT...LOC 1728Z 218DEG 41KT 3631 8087

DS

The office that day

Everything else NWS Blacksburg, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 14, 3:50 AM EDTWind AdvisoryRNKAlleghany, Ashe, Watauga15 hr
Apr 14, 11:17 AM EDTTornado WarningRNKYadkin28 min
Apr 14, 11:40 AM EDTTornado WarningRNKStokes, Surry, Yadkin35 min
Apr 14, 12:10 PM EDTTornado WarningRNKStokes35 min
Apr 14, 1:28 PM EDTSpecial Weather StatementRNKSurry32 min
Apr 14, 2:46 PM EDTTornado WarningRNKSurry, Yadkin29 min
Apr 14, 3:13 PM EDTTornado WarningRNKStokes, Surry32 min
Apr 14, 3:17 PM EDTAreal Flood AdvisoryRNKSurry, Wilkes5 hr
Apr 14, 4:23 PM EDTTornado WarningRNKWilkes37 min
Apr 14, 4:52 PM EDTTornado WarningRNKSurry, Wilkes43 min
Apr 14, 6:18 PM EDTSpecial Weather StatementRNKStokes57 min
Apr 14, 12:39 PM EDTSpecial Weather StatementRNKHenry21 min
Apr 14, 1:00 PM EDTSpecial Weather StatementRNKFranklin15 min
Apr 14, 1:09 PM EDTTornado WarningRNKFranklin25 min
Apr 14, 2:03 PM EDTSpecial Weather StatementRNKPatrick27 min
Apr 14, 2:33 PM EDTSpecial Weather StatementRNKFloyd27 min
Apr 14, 3:48 PM EDTSpecial Weather StatementRNKPatrick27 min
Apr 14, 5:25 PM EDTTornado WarningRNKCarroll, Floyd, Patrick37 min
Apr 14, 5:33 PM EDTSevere Thunderstorm WarningRNKAmherst27 min
Apr 14, 5:37 PM EDTTornado WarningRNKAmherst38 min
Apr 14, 5:40 PM EDTTornado WarningRNKAmherst, Bedford36 min
Apr 14, 6:15 PM EDTSpecial Weather StatementRNKAmherst30 min
Apr 14, 6:29 PM EDTSevere Thunderstorm WarningRNKAmherst, Bedford, Botetourt, Franklin, Roanoke, Rockbridge and 4 more61 min
Apr 14, 6:46 PM EDTTornado WarningRNKBedford, Botetourt29 min
Apr 14, 7:01 PM EDTAreal Flood AdvisoryRNKAmherst, Bedford, Botetourt, Rockbridge, City of Buena Vista, City of Lexington87 min
Apr 14, 7:20 PM EDTSpecial Weather StatementRNKTazewell40 min
Apr 14, 7:39 PM EDTSpecial Weather StatementRNKAmherst, Bedford, City of Lynchburg51 min
Apr 14, 7:41 PM EDTSpecial Weather StatementRNKCampbell34 min
Apr 14, 7:42 PM EDTSpecial Weather StatementRNKPittsylvania33 min
Apr 14, 7:49 PM EDTTornado WarningRNKFranklin, Henry, City of Martinsville26 min

Nearby

Tornado Warnings in Virginia, 2019Tornado Warnings in North Carolina, 2019Every tornado warning in 2019Tornadoes in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.